The Forums Forums Medication WOW! What a revelation Re: WOW! What a revelation

Fearwidg
Participant
#92182 |

Hey Veronica.

Definitely bring it up (wish I had a LONG time ago.)

I’ll stress here – I AM NOT A DOCTOR … just a guy with ADD who has done a lot of research (because I didn’t think it was real and needed PROOF) and advocates for a lot of kids – and adults – with ADD.

The way it’s been explained to me … all of us with “Brain Chemistry problems” are on a bell curve. (I’ve also heard it described as a spectrum. but the image of a bell curve helps my ADD brain grasp the concept a little easier. <g>)

You’ve got Learning Disorders, then Dyslexia, then ADD, then ADD with Motor Tics, then Tourettes, then Aspergers, then Autism.

I’m over-simplifying, but the point is – all these disorders have a common origin – Imbalanced Brain Chemistry (which we’re born with. It’s genetic. It is NOT “our fault”).

The reason you need an ADD Specialist to diagnose you and take you through med trials is because the good ones know – you don’t just give someone Ritalin, then watch to see if it helps (in which case the Doc says they have ADD), or doesn’t (in which case the Doc says they haven’t).

It’s much more complex than that. And meds have to be tailored to every patient’s personal Brain Chemistry problems.

You may need a little bit of this, a little bit of that, and a whole lot of another. <g>

In my case, I was originally diagnosed as “Add with severe Motor Tics.” About 10 years later, another Doctor said I had mild Tourettes.

What’s the difference? One tiny question: Is there a vocal component to your Tics?

I told the first Doctor, “No,” because I honestly didn’t think I had a vocal tic (and I thought Tourettes was “that swearing in public” thing {which in itself is an ignorant thing to say}).

But my partner was with me at the 2nd Doctor’s, and when I said “No Vocal Tic,” she said, “…Um, Hon – Yeah you do.”

I thought I was clearing my throat, but my partner correctly identified that as a vocal tic that worsened with increased stress.

So, if you want to go by the strict guidelines – it sounds (SOUNDS – I am NOT a Doctor) like you may have Mild Tourettes.

I am very familiar with the sensation you described. I lived with that, on and off for 60 years.

Then – last year – my latest doctor said he could help me put a stop to that. It took 3 tries, but the 3rd med (Clonazepam in MY case), stopped my tics in their tracks inside of ONE HOUR.

I can’t tell you how liberating it fells to no longer worry if my tics are going to start up in the wrong place.

Then, as I said above, just TODAY, I realized those meds are also controlling anxiety problems I didn’t know I had.

Apologies – must get back to work…

But the bottom line is – if it’s bothering you (and I don’t imagine you’d have mentioned it if it wasn’t) why not have your doctor look into it?

Besides … while “our” vocal tics may “give us away,” I now understand they are just the tip of the iceberg, revealing deeper problems below.

If I were you … I’d look into it.

Best of luck.

Cheers till next time,

GN (Not on meds, OFF ADD <g>)